Florida, 2010Damaging Winds in Florida, September 27, 2010
September 27, 2010 · NWS JAX · 2 events in 2 counties and zones
A few strong storms developed over northeast Florida during the afternoon in advance of a cold front. Convection was enhanced by a deep upper level trough and its associated energy that was digging across the southeast states.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few strong storms developed over northeast Florida during the afternoon in advance of a cold front. Convection was enhanced by a deep upper level trough and its associated energy that was digging across the southeast states. Strong wind gusts were reported in the cells.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 27, 8:48 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 27, 8:48 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 AM EDT MON SEP 27 2010
...SOME STRONG TO SEVERE STORMS POSSIBLE THROUGH THIS EVENING...
.UPDATE...COLD FRONT IS LOCATED FROM SFC LOW AT 1007 MB OVER NRN
GA SWD TO SW GA AND INTO THE GULF OF MEXICO S OF AQQ. OUT AHEAD
AND ALONG THE FRONT...WE CONTINUE TO WATCH BROKEN LINE OF HEAVY
SHOWERS AND STORMS DEVELOP. OVER THE LAST 1 OR TWO THE LINE HAS
BECOME A BIT BETTER FORMED WITH AN OCCASIONAL BOW IN THE LINE. SO
FAR INSTABILITY HAS BEEN WEAK FROM OVERNIGHT BUT WILL BE INCREASING
WITH DIURNAL HEATING CYCLE. VWP WIND PROFILES FROM MOODY WX RADAR
INDICATES IMPRESSIVE 0-1 KM HELICITIES OF 275-300 AND WE HAVE SEEN
BRIEF BROAD CIRCULATIONS. NOT MUCH DIRECTIONAL SHEAR NOTED ATTM.
SLIGHT RISK FOR SEVERE STORMS IS FORECAST BY SPC. AS THE DAY
PROGRESS...BEST LLVL SHEAR WILL SHIFT NWD AND SO THREAT OF CONVECTIVE
CELLS MAY PRIMARILY BE STRONG WINDS. FOR THE UPDATE...WILL NEED TO
MONITOR EVOLUTION OF LINE CLOSELY AND EVALUATE WHETHER ADDITIONAL
HEADLINES ARE NECESSARY. FOR THE TIME BEING...WILL INCREASE POPS
OVER SE GA AND NE FL AND TIME STRONGER CONVECTION FOR THE ERN
ZONES A BIT LATER IN THE DAY. TEMPS LOOK ON TRACK WITH MID 80S IN
SE GA AND MID-UPPER 80S OVER NE FL...WITH A FEW 90 READINGS
POSSIBLE AHEAD OF THE FRONT.
&&
.AVIATION...VFR CONDS UNTIL THE CONVECTION ARRIVES AT TAF SITES
THIS AFTN. GUSTY WINDS AND MVFR CIGS/VSBYS EXPECTED WITH
SHOWER/TSTM ACTIVITY AS IT PASSES AND TEMPO GROUPS WERE ADDED FOR
THE 19Z-21Z TIME FRAME. MOST OF THE ACTIVITY WILL COME TO AN END
AROUND THE 00Z-03Z TIME FRAME.
&&
.MARINE...SOUTHERLY FLOW CURRENTLY AROUND 16G20KT BASED ON BUOY
DATA WITH SEAS OF AROUND 4 FT. WINDS APPEAR TO REMAIN JUST
BELOW SMALL CRAFT ADVISORY LEVELS WITH SEAS INCREASING TO 4 TO 6
FT. EXERCISE CAUTION HEADLINES WILL REMAIN IN PLACE. WINDS WILL
DECREASE FOR TONIGHT AND TUESDAY AS FRONT SLIDES INTO THE COASTAL
WATERS AND STALLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 63 84 61 / 80 40 10 10
SSI 84 71 81 73 / 80 50 40 50
JAX 88 70 85 69 / 70 50 40 40
SGJ 87 73 83 75 / 60 50 50 50
GNV 87 70 86 68 / 70 40 30 30
OCF 89 71 87 70 / 60 40 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/DEESE/PRESNALL
Hazardous weather outlook, Sep 27, 4:51 AM EST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 AM EDT MON SEP 27 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
551 AM EDT MON SEP 27 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...SLIGHT RISK OF SEVERE STORMS TODAY...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY IN ADVANCE
OF A SURFACE COLD FRONT. PERIODS OF HEAVY RAINFALL WILL BE
POSSIBLE.
CONVECTION WILL CONTINUE TO IMPACT SOUTHEAST GEORGIA EARLY THIS
MORNING. A FEW STORMS MAY BEGIN TO ROTATE AND THUS CAPABLE OF
PRODUCING BRIEF TORNADOES.
LATER THIS MORNING A LINE OF SHOWERS AND STORMS IS EXPECTED TO
APPROACH FROM THE FLORIDA PANHANDLE. STORMS WITHIN THIS BROKEN LINE
MAY PRODUCE STRONG TO SEVERE WIND GUSTS. STORM MOTION WILL BE TO THE
NORTHEAST AROUND 25 TO 30 MPH.
PRECIPITATION WILL SHIFT EAST TO SOUTHEAST INTO THE EVENING AS THE
FRONT MOVES ACROSS THE AREA. AFTER MIDNIGHT THE FRONT IS EXPECTED
TO BEGIN TO STALL ACROSS NORTH FLORIDA. PERIODS OF HEAVY RAINFALL
WILL REMAIN POSSIBLE OVER NORTHEAST FLORIDA THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
...HEAVY RAINFALL POSSIBLE ALONG THE COAST...
THE FRONT IS EXPECTED TO STALL ACROSS NORTH FLORIDA TUESDAY WHICH
WILL FOCUS HIGHER THUNDERSTORM CHANCES ACROSS NORTH FLORIDA THROUGH
THE END OF THE WEEK. THERE IS THE POTENTIAL FOR BANDS OF HEAVY
RAINFALL TO MOVE INLAND ACROSS PORTIONS OF THE NORTHEAST FLORIDA
COAST THURSDAY INTO FRIDAY NIGHT AS AN AREA OF LOW PRESSURE TRACKS
NORTHWARD TOWARD FLORIDA.
A PERSISTENT ONSHORE FLOW AND LONG PERIOD SWELLS WILL BRING AN
ELEVATED RISK OF RIP CURRENTS THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ENYEDI
In the hours before
Special weather statement, Sep 27, 9:31 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1031 AM EDT MON SEP 27 2010
GAZ134>136-150-151-271530-
APPLING-BACON-PIERCE-WARE-WAYNE-
1031 AM EDT MON SEP 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WARE...PIERCE...WAYNE...SOUTHEASTERN APPLING AND SOUTHEASTERN BACON
COUNTIES FOR STRONG WINDS VALID UNTIL 1130 AM EDT...
AT 1031 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF DEENWOOD...OR 4 MILES
NORTHWEST OF WAYCROSS...MOVING NORTHEAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAYCROSS...DIXIE UNION...
DEENWOOD...SUNNYSIDE...BLACKSHEAR...NEW LACY...BRISTOL...PATTERSON...
SCREVEN AND ODUM THROUGH 1130 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3185 8216 3150 8169 3135 8198 3137 8203
3133 8202 3114 8241 3139 8253
TIME...MOT...LOC 1431Z 233DEG 27KT 3127 8238
DEESESpecial weather statement, Sep 27, 9:37 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1037 AM EDT MON SEP 27 2010
GAZ150-163-164-271530-
CHARLTON-CLINCH-WARE-
1037 AM EDT MON SEP 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CHARLTON...SOUTHEASTERN CLINCH AND SOUTHERN WARE COUNTIES FOR STRONG
WINDS VALID UNTIL 1130 AM EDT...
AT 1037 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 5 MILES EAST OF FARGO...MOVING
NORTHEAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND FARGO...STEVEN FOSTER STATE PARK...RACE POND...HOMELAND
AND FOLKSTON THROUGH 1130 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3075 8260 3102 8214 3102 8212 3081 8197
3059 8251
TIME...MOT...LOC 1437Z 243DEG 32KT 3071 8246
DEESESpecial weather statement, Sep 27, 9:55 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EDT MON SEP 27 2010
GAZ150>152-164-271545-
BRANTLEY-CHARLTON-PIERCE-WARE-
1055 AM EDT MON SEP 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CHARLTON...BRANTLEY...CENTRAL WARE AND SOUTHEASTERN PIERCE COUNTIES
FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1145 AM EDT...
AT 1055 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 15 MILES WEST OF HOBOKEN...OR 8 MILES
SOUTH OF WAYCROSS...MOVING NORTHEAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOBOKEN...NAHUNTA...
HICKOX...RAYBON...HORTENSE...WAYNESVILLE AND ATKINSON THROUGH 1145 AM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3135 8198 3122 8178 3086 8242 3112 8247
TIME...MOT...LOC 1455Z 243DEG 33KT 3111 8237
DEESE
Special weather statement, Sep 27, 9:58 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1058 AM EDT MON SEP 27 2010
FLZ020-021-271545-
HAMILTON-SUWANNEE-
1058 AM EDT MON SEP 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE AND
CENTRAL HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 1145 AM EDT...
AT 1059 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF LURAVILLE...OR 8 MILES
NORTHWEST OF MAYO...MOVING EAST AT 30 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND DOWLING PARK...LURAVILLE...NEWBURN...
OBRIEN...MCALPIN...LIVE OAK...SUWANNEE SPRINGS AND HOUSTON THROUGH
1145 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3032 8321 3035 8322 3036 8320 3038 8320
3057 8285 3005 8282 3003 8301 3010 8312
3010 8322 3018 8325 3023 8324 3026 8326
TIME...MOT...LOC 1459Z 255DEG 27KT 3010 8328
DEESESpecial weather statement, Sep 27, 10:44 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1144 AM EDT MON SEP 27 2010
GAZ136-152-153-271630-
BRANTLEY-INLAND GLYNN-WAYNE-
1144 AM EDT MON SEP 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
BRANTLEY...SOUTHEASTERN WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1230 PM EDT...
AT 1144 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED 2 MILES SOUTHEAST OF HORTENSE...OR 7 MILES NORTH OF
NAHUNTA...MOVING NORTHEAST AT 40 MPH. WILL ALSO AFFECT AREAS AROUND
RAYBON...HORTENSE...BROADHURST...EVERETT...MOUNT PLEASANT AND GARDI
THROUGH 1230 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3154 8165 3150 8164 3148 8161 3144 8160
3141 8157 3120 8188 3127 8202 3131 8197
3131 8200 3135 8203 3166 8181 3166 8180
TIME...MOT...LOC 1544Z 212DEG 36KT 3133 8192
DEESESpecial weather statement, Sep 27, 10:48 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1148 AM EDT MON SEP 27 2010
FLZ020>023-271630-
BAKER-COLUMBIA-HAMILTON-SUWANNEE-
1148 AM EDT MON SEP 27 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE...
WESTERN BAKER...NORTHERN COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES
FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1230 PM EDT...
AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF MCALPIN...OR 7 MILES
SOUTHEAST OF LIVE OAK...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN...LIVE
OAK...HOUSTON...WELLBORN...WINFIELD...WATERTOWN...SUWANNEE VALLEY...
LAKE CITY AND FIVE POINTS THROUGH 1230 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3059 8264 3059 8256 3037 8232 2992 8288
3006 8304 3018 8322
TIME...MOT...LOC 1548Z 228DEG 38KT 3022 8291
DEESEThunderstorm Wind, Columbia
- When
- September 27, 11:27 AM EST
- Where
- Columbia County, 3.86 mi S of Five Pts
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.124, -82.575
Emergency management reported a mobile home's roof was partially torn off, located near County Roads 252 and 245. The cost of damage was estimated.
Thunderstorm Wind, Duval
- When
- September 27, 1:05 PM EST
- Where
- Duval County, 2.35 mi NW of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.375, -81.696
A house was damaged by thunderstorms when debris was blown into its windows. The windows were broken. The cost of damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in North Carolina, September 27 to 30, 20105 deaths · $72 million · EF0 · 28 events
- Flash Flooding and Flood in North Carolina, September 27, 2010$950,000 · 19 events
- Tornado and Hail in North Carolina, September 27, 2010$400,000 · EF1 · 3 events
- Tornado and Hail in Georgia, September 27, 2010$162,000 · EF0 · 26 events
- Dense Fog in Virginia, September 27, 2010$500,000 · 1 event
- Tornado in Virginia, September 27, 20101 injured · $20,000 · EF0 · 1 event
- Tornado in Pennsylvania, September 27, 2010$25,000 · EF0 · 1 event
- Tornado in Pennsylvania, September 27, 20101 injured · $15,000 · EF0 · 1 event
- Hail and Damaging Winds in South Carolina, September 27, 20101 in hail · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 27, 20102 events
- Flooding in Nebraska, September 27 to 30, 2010$2,000 · 2 events
- Damaging Winds in Tennessee, September 27, 201050 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254667, 254668.